On 5/24/09, pcpc wrote an excellent description about their treatment for Babesia and being treated wtih Mepron/Azithromycin. In that you discussed how mepron is toxic to pancreas and dealing with increased amylase levels and low grade pancreaitis.
I've just finished my 3rd month on the mepron/asithromycin treatment and this month my blood work came back with increased Amylase level. I found our test results yesterday. My nausea has been awful for days, usually Zofran the only thing that has any effect.
I work with a specialist doctor in KC, MO who I've gone to for over 10 years, but I now live in PA (still go to see him twice a year) So he works with my primary care physician here in PA. My primary care doc has recommended I do mepron therapy every other day for the next month and then retest for amylase levels. I have not heard back from the KC specialist yet so today I have not taken any mepron and my nausea is still horrible (raised amylase levels I presume). Here are my questions:
1. For anyone who has experienced this same protocol and problem with amylase levels (and the effects on the pancreas)--what did you do when this happened? Quit treatment for awhile, everyother day, decrease dosage?????
2. Is there anything (herbal or otherwise) that I could be taking to help protect my pancreas and this from happening while I'm on mepron.
3. How high did amylase level get before you had low grade pancreaitis (pcpc)?